RSS

Being Medicated

18 Jul

5mg once a day for the first 6 days, and then 10mg a day until gone.

I stared at the 10mg tablets sitting in the bottom of the orange medicine bottle.  They sat on my desk a midst various odds and ends, leaking an aura of temptation around the idea of feeling normal and level headed. However, the possibility of feeling better didn’t quite overcome the fork of doom tipped with thoughts of negative side effects that kept jabbing my brain.

Over the past few months my ability to focus on tasks had deteriorated quite quickly. My depression was taking a toll on my ability to want to do anything, be it work related or fun. I couldn’t finish a work project in one sitting, I couldn’t bring myself to focus on a craft project I was mid-way through at home, and forget about the laundry it simply wasn’t happening.

Focus. FocusFocusFO-cus. FOCUSDamn it all..

This led to an interesting problem. Not only was I not getting things done, I was getting increasingly stressed out by the fact I didn’t seem to have enough time to do anything at all. Hours rolled quickly by and just as I was mustering up the gumption to start something the work day would be over, or the SO would walk in the door from work, or it would be time for bed. The side effect of not having accomplished anything that I felt I should (evil, evil word) have was a very cranky, depressed,  severely moody and just plain miserable me. Which led to my SO being fairly miserable as well, being the one left alone to deal with the mood swings.

Eventually, I just didn’t care what the negative side effects were anymore.  I took my first 5mg of Escitalopram with reckless abandon, I didn’t care enough about anything anymore to have the right to care so much about what it could do to me. To my relief, over the next few days the rain in my head subsided, became a drizzle, and eventually stopped. Every once in a while it threatens to start again, but so far nothing worse than the drizzle has returned.

As my brain has began to dry out and get rid of the excess water and clouds, my focus has improved. I can sit here and write a blog entry, or I can focus on a project at work and finish it in the same sitting. So far this focus has came and went in spells, take for example the other morning at work where I accomplished quite a bit, but then that afternoon my brain failed to focus on anything at all. I’m hoping these short lived periods of focus quickly turn into something a little more solid.

As for the negative side effects, we’ll just say mine so far have been on the intimacy side of things, but they aren’t bad enough to throw the baby out with the bath water just yet.

Naturally, the end goal of therapy is to prepare me to deal with everything without the use of medication. I look forward to the day when I don’t need it, but, right now, just having the rain clouds gone and being able to sit and write a few words here and there is an amazing feeling.

Advertisements
 
6 Comments

Posted by on July 18, 2012 in Mental Health

 

Tags: , , , , , , , , ,

6 responses to “Being Medicated

  1. workonmyterms

    July 21, 2012 at 8:12 pm

    Hang in there. Awareness, as you obviously display, is the best step towards enlightenment. Have Fun!!!!

     
    • River Hawthorn

      July 21, 2012 at 8:15 pm

      There are good days and there are bad days, but the steps forward are the worth all the effort I put into them. Thanks for the encouragement 🙂

       
  2. escapingdarkness

    July 23, 2012 at 6:58 am

    Here’s hoping your days of “no rain” come to you soon.

    K 🙂

     
    • River Hawthorn

      July 23, 2012 at 7:15 am

      Thank you! I appreciate the encouraging words 🙂

       
  3. Tabitha

    July 25, 2012 at 9:32 am

    Hang in there! I’m glad your meds started working so quickly for you! If the side effects don’t go away talk to your doctor–there’s many ways to help with the intimate side of things! You might also just adjust

     
    • River Hawthorn

      July 25, 2012 at 11:07 am

      I think I might discuss it with my doctor, because it doesn’t seem to be going away. We shall see though. Thanks for the advice and the encouragement! 🙂

       

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: